MAUDE Adverse Event Report: ARTHREX, INC. CURETTE, RING 3.4MM, CUTTING BOTH SIDE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. CURETTE, RING 3.4MM, CUTTING BOTH SIDE; MANUAL INSTR, GENERAL SURGICAL
Model Number CURETTE, RING 3.4MM, CUTTING BOTH SIDE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a surgery the device broke.All fragments were retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with an equivalent device.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The reported event was confirmed as the visual evaluation of the received ar-21020, lot number:15123151 revealed that the curette ring is broken off at one point (see evaluation picture 3).Functional testing was not performed due to the damage to the device.The most likely cause can be attributed to misuse due to prying/leveraging the device during usage.Further, the handle is discolored (see evaluation picture 1).

Brand Name
CURETTE, RING 3.4MM, CUTTING BOTH SIDE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22440510
Report Number1220246-2025-02775
Device Sequence Number20001020
Product Code MDM
UDI-Device Identifier00888867026056
UDI-Public(01)00888867026056(11)230801(10)15123151
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCURETTE, RING 3.4MM, CUTTING BOTH SIDE
Device Catalogue NumberAR-21020
Device Lot Number15123151
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date06/12/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown